MAUDE Adverse Event Report: COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED

COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 8888135191
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, on the day of the event, the designated department of the facility reported that during the femoral vein puncture for the patient, the doctor used a central venous catheter kit for hemodialysis, and the guidewire in the central venous catheter broke, resulted in the puncture failure.The catheter was re-pierced/re-punctured.Due to the event, the critically ill patient was repeatedly punctured.The anticipated treatment due to the event was blood purification.There was no reported patient outcome.
 
Additional Manufacturer Narrative
Additional information: a4, b5, g3, h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, on the day of the event, the designated department of the facility reported that during the femoral vein puncture for the patient, the central venous catheter kit for hemodialysis was used by the doctor.It was stated that the guidewire in the central venous catheter broke, which resulted in puncture failure.There was no leak.There was no luer adapter issue.There was nothing unusual observed on the device prior to use.Besides the reported issue, there were no other visible defects/damages found on the product at the time of the event.Flushing was not done prior to use.Tego was not utilized.There was no cleaning agent used on the device.There were no other products being utilized with the device.There was no excessive force used on the device.The guidewire was removed by hand.It was necessary to remove the guide wire and catheter from the patient simultaneously (in one action) due to the alleged defect.The guidewire was still intact when removed, and all the pieces were accounted for.As a remedial action, the reported product, including the guidewire, was replaced.The procedure was then continued, re-puncture was done, and the catheter was placed.The procedure was completed after the remedial action was done.The anticipated treatment due to the event was blood purification.It was stated that due to the event, the critically ill patient was repeatedly punctured.There was no blood loss, and a blood transfusion was not required due to the event.The patient was stable right after the event.There was no reported patient injury.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20224097
Report Number1282497-2024-00387
Device Sequence Number12594562
Product Code MPB
UDI-Device Identifier10884521006447
UDI-Public10884521006447
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K192302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888135191
Device Catalogue Number8888135191
Device Lot Number2311000346
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer09/19/2024
Initial Report FDA Received Date09/16/2024
Supplement Report FDA Received Date10/02/2024
Date Device Manufactured05/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexMale
Patient Weight60 KG